Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 10, 2021, 7:47 PM EDT for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 7:47 PM EDT (23:47 UTC)
- Expired
- Apr 10, 2021, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WWUS82 KMFL 102347
SPSMFL
Special Weather Statement
National Weather Service Miami FL
747 PM EDT Sat Apr 10 2021
FLZ067-068-071-072-168-172-110030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
747 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND PALM BEACH
COUNTIES UNTIL 830 PM EDT...
* At 746 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North County Airport to 10 miles southeast of Holey Land Wildlife
Refuge. Movement was northeast at 25 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Margate, Palm Beach Gardens, Lake Worth, Riviera Beach, Lighthouse
Point, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean
Ridge and Coconut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2623 8003 2623 8068 2696 8038 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2346Z 227DEG 39KT 2691 8024 2634 8058
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:07 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 10, 3:07 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Miami FL 307 PM EDT Sat Apr 10 2021 ...A Few Severe Thunderstorms Possible Sunday... .SHORT TERM (This Evening through Sunday)... The lengthy trial of quiet weather ends today. First, we are watching along the Atlantic sea breeze, specifically over Broward and Palm Beach Counties where CAMs indicate some convective development this afternoon and perhaps early evening. Mid-levels are cool so some small hail and perhaps with shear values increasing later a funnel cloud or two wouldn't be impossible...along with a damaging wind gust or two. Secondary concerns would be localized ponding on roadways due to heavy rainfall, but this would be concentrated only within the more urbanized locations in the metro. Outside of the possible sea breeze generated convection, there is currently a MCS pushing through the central Gulf Coast and Panhandle region. Mesoscale models are in agreement that this feature will eventually dive southward. It should arrive within our Gulf waters sometime around 8-10pm tonight if current projections are correct. A nice upper level impulse along with some jet dynamics will help maintain the MCS through the day, however, as it begins to near our area the impacts of both will decrease. Still, can't rule out a strong wind report or two over Collier County. Outside of a few isolated showers and maybe a rumple of thunder tonight, it should be mostly quiet after the MCS decays or moves just west of our CWFA. The next round of storms will begin to develop upstream early Sunday in closer proximity to the cold front and where the best jet dynamics resides. Just looking over a few parameters ahead of another possible MCS tomorrow, instability looks moderate (in some cases around 3,000 J/KG) and bulk shear values becoming sufficient (40-50kt), think that there will some strong to possibly severe storms within this feature. With the upper level heights falling/cold air advecting upstairs...hail will be possible along with strong gusty winds and as a secondary threat localized flooding within metro areas. There very well could be a second round of showers and storms with some prior model data (WRF3km) suggesting this. However, latest HRRR guidance suggests that scenario is becoming less likely. Timing appears to be early afternoon first impacting the Lake Okeechobee region before settling southward through Miami-Dade and Mainland Monroe through the end of the period. .LONG TERM... Sunday Night and Monday... Showers and thunderstorms may be ongoing early Sunday evening as the first mesoscale convective system (MCS) or its remnants push south through southern portions our area and/or the Atlantic waters. Thereafter the weather picture becomes murkier for late Sunday night into Monday morning. The high resolution convection allowing models nominally suggest the development of a secondary thunderstorm cluster over the eastern Gulf waters around 00-03z before bringing it southeast into central/south Florida during the overnight (generally after 10 PM) hours. That said most (but not all) of the solutions show these storms weakening with time leading to uncertainty in QPF/impacts across our area. So while we can't rule out the potential for strong thunderstorms overnight any severe risk is highly conditional and dependent upon how worked over the environment is from the previous convection. Keep up with forecast changes. Rain chances should decrease from north to south through midday on Monday as the cold front pushes towards the Florida Straits thus allowing drier air to filter into the area. Tuesday and Wednesday... Northwesterly flow should prevail aloft as surface high pressure centers in the Atlantic waters just north of the Bahamas. This should result in generally quiet weather across the region. With no really notable cold air advection behind the front temperature readings will remain just a little above seasonal means with highs in the 80s to around 90 (warmest towards inland SW FL) and lows in the 60s and 70s. Thursday through Saturday... A progressive flow pattern evolves aloft as a series of southern stream perturbations cross the southern CONUS. There remains low predictability in timing when the best rain/storm chances are for our area but with warm temperatures and increasing moisture rain chances look to be in the cards at some point during this period. && .AVIATION(18Z TAFS)... Mainly VFR conditions expected. There could be convection develop along the Atlantic sea breeze for Palm beach and Broward terminals this afternoon. Additionally, APF may experience a shot at convection later this evening as well. Covered both opportunities with VCTS until more timing confidence is realized. Southerly winds has picked up today with some gusts up to around 20 knots at times, especially along the coasts. && .MARINE... Cautionary headlines for both the Atlantic and Gulf waters as surface winds increase out ahead of an approaching cold front. As the front nears and pushes through the region, scattered showers and thunderstorms will be possible over all south Florida waters. The strongest activity will produce frequent cloud-to-water lightning, heavy rainfall (limiting visibility) along with perhaps small hail and damaging wind gusts. Cautionary headlines may be needed behind the front as well, but due to a rather lackluster pressure gradient, SCA threshold likely will not be met. Favorable marine conditions expected early next week through the end of the period. && .BEACHES... There is a high risk of rip currents along the Atlantic Coast today. Additionally, with scattered showers and thunderstorms developing over the next day or two, lightning may become a hazard. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 87 72 89 / 20 60 70 40 West Kendall 72 89 71 90 / 20 60 70 40 Opa-Locka 71 87 70 88 / 20 60 70 40 Homestead 71 86 70 88 / 20 50 70 40 Fort Lauderdale 74 86 71 88 / 20 50 70 40 N Ft Lauderdale 73 85 70 87 / 20 60 70 40 Pembroke Pines 72 87 70 89 / 20 50 70 40 West Palm Beach 71 85 69 86 / 20 70 60 30 Boca Raton 72 87 70 88 / 20 60 60 40 Naples 71 83 70 85 / 40 60 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && Tonight/Sunday and Aviation/Beaches/Marine...Frye Sunday Night through Saturday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 10, 4:29 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 429 PM EDT Sat Apr 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 429 PM EDT Sat Apr 10 2021 ...Isolated Strong Thunderstorm Possible... ...High Risk of Rip Currents Along the Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic Beaches. Thunderstorms: An isolated strong thunderstorm may be possible, especially across portions of Palm Beach County this evening. Strong winds and small hail are the primary concerns, but also ponding of roadways in the heaviest activity may be possible in the metro. Additionally, there will be a conditional threat of thunderstorms with the potential to produce gusty winds along the Gulf coast later this evening as a line of storms drops southward along the Gulf coast side of the Florida Peninsula. Flooding: There could be some localized flooding across the urban areas of Palm Beach County this evening associated with stronger showers or thunderstorms. Waterspouts: Waterspouts may be possible tonight across the Gulf Waters, Lake Okeechobee, and even the Atlantic waters adjacent to Palm Beach County. Wind: Winds could approach 20 knots over the Atlantic Waters east of Palm Beach County through tonight. Strong wind gusts are also possible in any thunderstorm activity tonight across Palm Beach County as well as the Gulf waters and Gulf Coast. Hail: There could be some small hail in the strongest thunderstorms across portions of metro Palm Beach County this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong to possibly severe thunderstorms are possible for the second half of the weekend. Lightning, heavy rainfall, gusty winds, and hail are the primary hazards. A High Risk of rip currents is likely along most of the Atlantic Coast beaches through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 10, 7:09 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Miami FL 709 PM EDT Sat Apr 10 2021 FLZ067-068-071-110000- Inland Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 709 PM EDT Sat Apr 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR PALM BEACH COUNTY UNTIL 800 PM EDT... * At 709 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 8 miles east of Canal Point to near Okeelanta. Movement was east at 20 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with these storms. * Locations impacted include... Wellington, Palm Beach Gardens, Belle Glade, Canal Point, Royal Palm Beach, Okeelanta, Loxahatchee NWR, Belle Glade Camp, Holey Land Wildlife Refuge, North County Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage, Fremd Village-Padgett Island, Caloosa and Jupiter Farms. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2633 8030 2633 8084 2696 8058 2696 8019 TIME...MOT...LOC 2309Z 250DEG 16KT 2684 8049 2660 8063 CWC
Special weather statement, Apr 10, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
747 PM EDT Sat Apr 10 2021
FLZ067-068-071-072-168-172-110030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
747 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND PALM BEACH
COUNTIES UNTIL 830 PM EDT...
* At 746 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North County Airport to 10 miles southeast of Holey Land Wildlife
Refuge. Movement was northeast at 25 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Margate, Palm Beach Gardens, Lake Worth, Riviera Beach, Lighthouse
Point, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean
Ridge and Coconut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2623 8003 2623 8068 2696 8038 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2346Z 227DEG 39KT 2691 8024 2634 8058
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:10 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 39 hr |
| Apr 10, 4:11 PM EDT | Small Craft Advisory | MFL | 16 hr | |
| Apr 10, 7:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 10, 7:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Apr 10, 7:34 PM EDT | Special Marine Warning | MFL | 86 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.